PDF files of articles are only available for institutions which have paid for the online version upon signing an Institutional User License.

Garsia–Rodemich spaces: Local maximal functions and interpolation

Volume 255 / 2020

Sergey Astashkin, Mario Milman Studia Mathematica 255 (2020), 1-26 MSC: Primary 46E30; Secondary 46B70, 42B35. DOI: 10.4064/sm190206-6-10 Published online: 24 April 2020

Abstract

We characterize the Garsia–Rodemich spaces $ \operatorname {GaRo}_{X}$ associated with a rearrangement invariant space via local maximal operators. Let $Q_{0}$ be a cube in $\mathbb {R}^{n}$. We show that there exists $s_{0}\in (0,1)$ such that for all $0 \lt s \lt s_{0}$, and for all r.i. spaces $X(Q_{0})$, we have\[ \operatorname {GaRo}_{X}(Q_{0})=\{f\in L^{1}(Q_{0}):\| f\|_{\operatorname {GaRo}_{X}}\simeq \| M_{s,Q_{0}}^{\#}f\|_{X} \lt \infty \}, \] where $M_{s,Q_{0}}^{\#}$ is the Strömberg–Jawerth–Torchinsky local maximal operator. Combined with a formula for the $K$-functional of the pair $(L^{1},\operatorname {BMO})$ obtained by Jawerth–Torchinsky, our result shows that the $\operatorname {GaRo}_{X}$ spaces are interpolation spaces between $L^{1}$ and $\operatorname {BMO}$. Among the applications, we prove, using real interpolation, the monotonicity under rearrangements of Garsia–Rodemich type functionals. We also give an approach to Sobolev–Morrey inequalities via Garsia–Rodemich norms, and prove necessary and sufficient conditions for $\operatorname {GaRo}_{X}(Q_{0})=X(Q_{0})$. Using packings, we obtain a new expression for the $K$-functional of the pair $(L^{1}, \operatorname {BMO})$.

Authors

  • Sergey AstashkinDepartment of Mathematics
    Samara University
    Moskovskoye shosse 34
    443086 Samara, Russia
    e-mail
  • Mario MilmanInstituto Argentino de Matemática
    Buenos Aires, Argentina
    e-mail

Search for IMPAN publications

Query phrase too short. Type at least 4 characters.

Rewrite code from the image

Reload image

Reload image